Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 10, 2004, 8:00 PM CDT for Terry County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 8:00 PM CDT (01:00 UTC)
- Expired
- May 10, 2004, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Terry County, TX
The radar
The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WUUS54 KLUB 110100 SVRLBB TXC445-110130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 759 PM CDT MON MAY 10 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TERRY COUNTY IN NORTHWEST TEXAS * UNTIL 830 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 17 MILES NORTHEAST OF BROWNFIELD...OR ABOUT 15 MILES NORTHWEST OF TAHOKA...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEADOW. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3317 10249 3316 10209 3338 10208 3337 10248 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:33 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 10, 3:33 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CDT MON MAY 10 2004 .SHORT TERM... ONGOING FCST LOOKS TO BE ON TRACK AS THE SPLNS REMAINS UNDER RIDGING ALOFT. A WEAK SHTWV TROF MOVING ACRS NRN MX AND SW TX... UNDERCUTTING THE RIDGE...IS INCREASING MID-LVL INSTABILITY ACROSS THE REGION. LOTS OF MESOSCALE FEATURES TO CONTEND WITH THIS EVE. AN MCV FROM YSDYS CONVECTION HAS BEEN SPINNING JUST ACROSS THE BORDER IN EASTERN NM TDY...NEARLY STATIONARY. A LARGER CIRCULATION LOOKS TO BE MOVING NE FROM THE BIG BEND/TRANS-PECOS VALLEY. A DIFFUSE DRYLINE...EMBEDDED IN SFC TROF...STRETCHES FROM THE WESTERN PANHANDLE SW TO NEAR CLOVIS WHERE THE MOISTURE GRADIENT ALMOST DISAPPEARS. TSTMS ARE BEGINNING TO DVLP ALONG THIS AXIS AND ARE EXPECTED TO BE VERY SLOWLY EXPANDING INTO OUR WESTERN COUNTIES THIS EVE. DESPITE THE VERY WEAK MID/UPR-LEVEL FLOW...POSSIBLE THAT A FEW STORMS MAY BECOME SVR WITH WIND GUSTS THE PRIMARY THREAT. ADDITIONAL SHOWERS AND TSTMS MAY MOVE INTO THE SOUTHERN COUNTIES THIS EVE WITH THE SOUTHERN DISTURBANCE. 30 TO 40 KT SWRLY LLJ MAY MAINTAIN CONVECTION PAST MIDN. HAVE ADDED SLGT CHC TO GRIDS ACRS THE SRN AND WRN COUNTIES FROM 6-12Z. FOR TOMORROW GUIDANCE IS INDICATING THAT WE WILL FINALLY BE SEEING SOME FLOW ALOFT AS SHTWV TROF MOVES INTO THE GREAT BASIN/ INTERMOUNTAIN REGION. THIS WILL BRING THE WIND AROUND TO THE SW AT H5..STILL AT A MODEST 20-30 KTS. WITH INCREASED SHEAR...ENVIRONMENT BECOMES MORE FAVORABLE FOR SVR TSTMS TOMORROW. AGREE WITH SPCS CURRENT DY2 PLACEMENT OF SLGT RISK ACROSS THE NORTHERN AND CENTRAL CWA AS DRYLINE SHOULD NOT MOVE QUITE AS FAR EAST AS ETA SUGGESTS AND MAY BE LOCATED IN THE VICINITY OF THE I-27 CORRIDOR BY LATE AFTN. EXTENT OF SFC-BASED INSTABILITY TOMORROW WILL BE MODULATED BY AMOUNT OF CLOUDINESS ACROSS THE CWA. EXPECTING A FAIR AMOUNT OF CONVECTIVE DEBRIS IN THE MORNING PLUS A DECK OF LOW CLOUDS WITH THE LLJ...LOW CLOUDS MAY HANG ON UNTIL NOON OFF THE CAPROCK. .LONG TERM... DRYLINE SHOULD BE SLIGHTLY FURTHER EAST ON TUESDAY NIGHT WITH ANY CONVECTION DEVELOPING LATE TUESDAY AFTERNOON MOVING NORTHEAST ACROSS THE CWA. SOUTHWESTERLY FLOW SHOULD INCREASE AS ENERGY ROTATES THROUGH A TROUGH THAT WILL BE LOCATED OVER THE ROCKIES. THE TROUGH WILL THEN GRADUALLY FLATTEN THE REMAINDER OF THE WEEK. QUESTIONS ABOUT HOW FAR SOUTH THE COLD FRONT WILL MOVE IN THE WAKE OF OUR MIDWEEK SYSTEM IS UNCERTAIN. CONVECTION ALONG THE COLD FRONT MAY HELP TO SURGE THIS FRONT SOUTHWARD FASTER THAN THE GFS INDICATES FOR THURSDAY (ETA MAY BE TOO FAST). FOR NOW HAVE GONE SLIGHTLY FASTER THAN THE GFS WITH THE ASSUMPTION OF CONVECTION PUSHING THE FRONT SOUTHWARD. TO THE SOUTH OF THE FRONT ON THURSDAY THE DRYLINE MAY ATTEMPT TO BECOME ACTIVE THURSDAY AFTERNOON. OTHERWISE EXPECT NEAR AVERAGE TEMPERATURES WITH THE COOLEST DAY EXPECTED ON SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 84 54 88 / 30 20 20 10 TULIA 60 83 58 87 / 30 20 20 10 PLAINVIEW 60 83 59 87 / 30 20 20 10 LEVELLAND 60 85 56 88 / 30 20 20 10 LUBBOCK 61 85 60 87 / 30 20 20 10 BROWNFIELD 61 87 57 88 / 30 20 20 10 CHILDRESS 64 86 64 86 / 20 20 20 30 SPUR 64 83 64 87 / 20 20 20 30 ASPERMONT 65 86 65 87 / 20 20 20 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/18
Hazardous weather outlook, May 10, 11:30 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT MON MAY 10 2004 TXZ021>044-111630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR THE DRYLINE OVER THE WESTERN AREAS OF THE SOUTH PLAINS THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO MOVE VERY SLOWLY ACROSS THE WESTERN AREAS AND MAY DEVELOP INTO CENTRAL SECTIONS OF THE SOUTH PLAINS. ISOLATED PULSE SEVERE STORMS WILL BE POSSIBLE WITH THE SEVERE THREAT LIMITED IN COVERAGE AND DURATION. THE MAIN THREAT WILL BE PENNY TO QUARTER SIZE HAIL AND WIND GUSTS TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE SLOWLY EASTWARD ACROSS THE ROCKY MOUNTAINS EARLY THIS WEEK. THE DRYLINE IS EXPECTED TO BECOME INCREASINGLY ACTIVE TUESDAY AND WEDNESDAY. WITH A WARM AND MOIST AIRMASS EAST OF THE DRYLINE COMBINED WITH INCREASING WIND SHEAR IN THE LOWER PARTS OF THE ATMOSPHERE WILL LIKELY RESULT IN THE DEVELOPMENT OF MULTICELL AND SUPERCELL THUNDERSTORMS. SOME OF THESE STORMS WILL HAVE THE ABILITY TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 10, 7:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
711 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 E KRESS 34.37N 101.68W
05/10/2004 0.75 INCH SWISHER TX LAW ENFORCEMENT
&&
WGHLocal storm report, May 10, 7:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
754 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL LOCKETVILLE 33.39N 102.31W
05/10/2004 0.75 INCH TERRY TX PUBLIC
&&
WGHLocal storm report, May 10, 7:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
755 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 2 E POST 33.19N 101.35W
05/10/2004 1.00 INCH GARZA TX LAW ENFORCEMENT
&&
WGHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:19 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 26 min |
| May 10, 7:24 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 36 min |
| May 10, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 27 min |
| May 10, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 34 min |
| May 10, 8:18 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 27 min |
| May 10, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 31 min |
| May 10, 9:07 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 23 min |
| May 10, 10:24 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 36 min |
| May 11, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 41 min |
| May 11, 6:09 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 66 min |
| May 11, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.